MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 12TLW804F
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product evaluation was completed on the returned 12tlw804f catheter.The reported event of ruptured was confirmed.Balloon did not inflate due to a rupture at the central area.The edges of latex did not match at the rupture location.Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body.Per the ifu, "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".No other visible damage was observed from the catheter body and windings.Through lumen was patent without any leakage or occlusion.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A device history record review was completed and documented that device met all specifications upon distribution.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.The controls to defect the failure mode are established in the manufacturing process.As part of the manufacturing process, 100% of the manufactured units go through a balloon inflation process.A corrective action is not required at this time.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the balloon of the fogarty catheter was found to be ruptured during device preparation before use in the patient.Patient demographics were requested but unavailable.There were no patient complications reported.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20029487
Report Number2015691-2024-06226
Device Sequence Number18290420
Product Code DXE
UDI-Device Identifier00690103043518
UDI-Public(01)00690103043518(17)260415(11)240115(10)65516145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/15/2026
Device Model Number12TLW804F
Device Lot Number65516145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown